Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 29, NWS Blacksburg, VA

July 10, 2013Montgomery County, Roanoke County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 10, 2013, 6:54 PM EDT for Montgomery County, Roanoke County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 6:54 PM EDT (22:54 UTC)
Expired
Jul 10, 2013, 10:00 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 28 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WGUS51 KRNK 102254
FFWRNK
VAC121-161-110200-
/O.NEW.KRNK.FF.W.0029.130710T2254Z-130711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 647 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE AREA. UP TO THREE
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY ALONG THE NORTH FORK OF THE ROANOKE RIVER. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GLENVAR...
  MC DONALDS MILL...
  BRADSHAW...
  ELLISTON-LAFAYETTE...
  AND ELLISTON. 

THE NORTH FORK OF THE ROANOKE RIVER AT IRONTO WAS RISING QUICKLY AND 
FLOOD STAGE WILL BE EXCEEDED BEFORE 8PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3732 8015 3727 8011 3724 8004 3717 8035
      3731 8036
$$

AS
1 follow-up statement
882 
WGUS71 KRNK 110019
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT WED JUL 10 2013

VAC121-161-110027-
/O.CAN.KRNK.FF.W.0029.000000T0000Z-130711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-MONTGOMERY VA-
819 PM EDT WED JUL 10 2013

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ROANOKE COUNTY... AND 
NORTHEASTERN MONTGOMERY COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT. A FLASH FLOOD 
WATCH REMAINS IN EFFECT UNTIL 2AM. BE ALERT TO CHANGING WEATHER 
CONDITIONS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLASH FLOOD 
WARNINGS ARE ISSUED. 


LAT...LON 3732 8015 3727 8011 3724 8004 3717 8035
      3731 8036

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:52 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 10, 3:52 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED JUL 10 2013

.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION THURSDAY. DISTURBANCES IN ADVANCE OF THIS
TROUGH WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH THURSDAY ACROSS THE REGION. BEHIND THE
COLD FRONT...COOLER...DRIER CONDITIONS ARE EXPECTED FOR FRIDAY
INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 317 PM EDT WEDNESDAY...

A SERIES OF WEAK DISTURBANCES ALOFT WILL CROSS THE MIDDLE ATLANTIC
REGION THIS AFTERNOON INTO TONIGHT. A STRONGER UPPER LEVEL TROUGH
AND ASSOCIATED SURFACE COLD FRONT WILL MOVE EAST INTO THE OUR REGION
THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
INTO TONIGHT. WITH PWATS FROM 1.70 TO 2.0 INCHES AND A SLOW STORM
MOTION...ANY THUNDERSTORMS THAT DEVELOPS COULD BE EFFICIENT RAIN
PRODUCER. FFG VALUES REMAIN VERY LOW FROM RECENT HEAVY RAINFALL.
GIVEN THE VERY WET ANTECEDENT SOIL CONDITIONS ACROSS THE REGION FROM
THE PAST TWO WEEKS OF EXCESSIVE RAINFALL. DECIDED TO POST A FLASH
FLOOD WATCH FOR THE WEST UNTIL 2 AM WITH HIGHER RAINFALL RATES ONE
TO TWO POSSIBLE. A STRONGER THUNDERSTORM IS POSSIBLE INTO THIS
EVENING WITH POTENTIAL FOR GUSTY WINDS AND HAIL.

USED A BLEND OF THE HRRR AND THE RNK-WRFARW FOR POPS TONIGHT INTO
THURSDAY. AS THE COLD FRONT MOVES EAST ON THURSDAY TAPER OFF POPS
FROM THE NORTHWEST TO SOUTHEAST. A STRONGER THUNDERSTORM IS POSSIBLE
IN THE SOUTH AND SOUTHEAST ON THURSDAY WITH THE POTENTIAL OF HEAVY
RAIN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 345 PM EDT WEDNESDAY...

THURSDAY EVENING...SURFACE FRONT WILL BE WORKING ITS WAY ACROSS
THE PIEDMONT WITH MODELS TAKING THE FRONT TO THE SANDHILLS OF NC
BEFORE STALLING FRIDAY. NOT SURE HOW MUCH CLEARING WILL TAKE PLACE
BEHIND THE FRONT AS THE UPPER LEVEL FLOW BECOMES BLOCKY WITH THE
UPPER TROUGH ALSO STALLING ALOFT. AT THE VERY LEAST THINK DRYING
WILL TAKE PLACE IN THE LOWER AND MID LEVELS AS THE AS WINDS TURN
NORTHERLY...THEN NORTHEASTERLY AS SURFACE HIGH PRESSURE TRYS TO
WEDGE INTO THE AREA FROM THE NORTH. ATTM...WILL REMAIN OPTOMISTIC
AND KEEP FORECAST DRY FOR FRIDAY THROUGH AT LEAST THE FIRST HALF
OF THE WEEKEND. AT SOME POINT WINDS WILL VEER WITH SOUTHEASTERLY
FLOW BRINGING MOISTURE BACK INTO THE FORECAST.

WENT WITH THE COOLER MAV MOS WITH THE THINKING THAT MORE CLOUD
COVER AND A NORTHEASTERLY SURFACE WIND COMPONENT WILL KEEP THE
NUMBERS DOWN.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 345 PM EDT WEDNESDAY...

CAN'T SEEM TO SHAKE THE WET PATTERN.

MODEL GUIDANCE GENERALLY AGREES THE UPPER TROUGH ALONG THE EAST
COAST WILL BECOME STUCK...POSSIBLY CUTTING OFF AND RETROGRADING
NEXT WEEK. THIS WILL QUICKLY TURN THE LOW LEVEL FLOW...WITH WINDS
CHANNELLING DEEPER MOISTURE BACK INTO THE FORECAST AREA FAVORING
HIGHER POPS.

AS FOR TEMPS...DO NOT SEE ANY EXTREMES. 85H TEMPS HOVER AROUND
+16 DEG C FOR MOST OF THE WEEK. WITH A MIX OF SUN AND CLOUDS THIS
SHOULD YEILD HIGH TEMPS MAINLY IN THE 80S AND LOWS IN THE 60S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM EDT WEDNESDAY...

SCATTERED MVFR SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS
THE REGION TONIGHT INTO THURSDAY...AS UPPER TROUGH DEEPENS ACROSS
THE GREAT LAKES REGION.

EXPECT MORE WIDESPREAD MVFR/ISOLATED IFR CIGS TO DEVELOP MANY
SITES AFT 00Z IN SHRA AND ISOLD TSRA...WHICH SHOULD PERSIST
THROUGHOUT THE NIGHT. WINDS REMAINING SW5-7KTS THROUGH THE TAF
VALID PERIOD.

MEDIUM TO HIGH CONFIDENCE IN CIGS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN VSBYS THROUGH TAF VALID
PERIOD...EXCEPT LOW TO MEDIUM CONFIDENCE IN THUNDERSTORMS.
HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD.

EXTENDED AVIATION DISCUSSION...
LATEST MODELS CONTINUE TREND OF PUSHING CONVECTION MOSTLY INTO THE
PIEDMONT THURSDAY...BUT EXPECT LINGERING SHRA/ISOLD TSRA FURTHER
WEST. PERIODS OF MVFR-IFR CIGS APPEAR LIKELY EARLY THU...IMPROVING
TO MVFR-VFR BY AFTERNOON. MUCH IMPROVED AVIATION CONDITIONS APPEAR
IN THE OFFING FOR FRI-SAT AS SFC HIGH PRESSURE BUILDS DOWN FROM
THE NORTH AND HIGH PRESSURE ALOFT BUILDS TO THE NORTH OF THE AREA.
MODELS CONTINUE TO KEEP THE DEEPER MOISTURE AND ASSOCIATED TSRA
ACTIVITY WELL SOUTH OF THE AREA DURING THIS TIME FRAME.
THUS...MOSTLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF TYPICAL EARLY
MORNING IFR BR/FG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR VAZ007-009>020-
     022>024-032.
NC...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR NCZ001>003-018-
     019.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ042>045.

&&

SYNOPSIS...RAB
NEAR TERM...KK/RAB
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RAB
Hazardous weather outlook, Jul 10, 3:32 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT WED JUL 10 2013

NCZ004>006-020-VAZ033>035-043>047-058-059-111945-
STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
332 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS.
LOCALIZED FLOODING AND FLASH FLOODING WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...
MAINLY ACROSS THE PIEDMONT AREA OF SOUTH CENTRAL VIRGINIA AND
NORTH CENTRAL NORTH CAROLINA. HEAVY RAIN WILL BE POSSIBLE
THURSDAY...WITH LOCALIZED FLOODING OR FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>003-018-019-VAZ007-009>020-022>024-032-WVZ042>045-111945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE-
GREENBRIER-
332 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS.
FLASH FLOODING IS LIKELY WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...
MAINLY ACROSS THE PIEDMONT AREA OF SOUTH CENTRAL VIRGINIA AND
NORTH CENTRAL NORTH CAROLINA. HEAVY RAIN WILL BE POSSIBLE
THURSDAY...WITH LOCALIZED FLOODING OR FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 10, 6:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT WED JUL 10 2013

VAZ045-046-102245-
APPOMATTOX VA-CAMPBELL VA-
619 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 645 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STONEWALL TO
  GLADYS...MOVING TO THE EAST AT 15 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  STONEWALL...
  OAKVILLE...
  SPOUT SPRING...
  AND SPRING MILLS.

LAT...LON 3745 7882 3720 7886 3716 7909 3741 7906
TIME...MOT...LOC 2216Z 259DEG 15KT 3739 7901 3718 7906

DS
Special weather statement, Jul 10, 6:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT WED JUL 10 2013

VAZ033-102300-
FRANKLIN VA-
632 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALLAWAY TO
  ENDICOTT...MOVING TO THE NORTHEAST AT 15 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  FERRUM...
  ENDICOTT...
  AND CALLAWAY.

LAT...LON 3686 8019 3695 8016 3696 8014 3699 8014
      3699 8012 3700 8013 3701 8011 3703 8011
      3710 7990 3690 7999 3686 8017
TIME...MOT...LOC 2230Z 245DEG 15KT 3701 8008 3687 8015

DS
Special weather statement, Jul 10, 6:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT WED JUL 10 2013

VAZ058-102315-
HALIFAX VA-
642 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR RIDGEWAY...MOVING TO THE NORTHEAST AT 15
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  RIDGEWAY.

LAT...LON 3673 7907 3680 7915 3692 7903 3684 7891
TIME...MOT...LOC 2238Z 228DEG 13KT 3679 7908

DS
Special weather statement, Jul 10, 6:50 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED JUL 10 2013

NCZ001-102315-
ASHE NC-
650 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO
  LAUREL SPRINGS...MOVING TO THE EAST AT 15 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL SPRINGS...
  JEFFERSON...
  WAGONER...
  OTHELLO...
  AND WEST JEFFERSON.

LAT...LON 3642 8161 3648 8133 3646 8128 3643 8126
      3642 8126 3640 8127 3635 8149
TIME...MOT...LOC 2247Z 259DEG 14KT 3638 8149 3642 8131

DS
Special weather statement, Jul 10, 6:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUL 10 2013

VAZ046-047-102315-
BUCKINGHAM VA-APPOMATTOX VA-
651 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  CENTRAL APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHEPPARDS TO
  APPOMATTOX...MOVING TO THE EAST AT 25 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  APPOMATTOX...
  SHEPPARDS...
  EVERGREEN...
  AND HIXBURG.

LAT...LON 3734 7847 3733 7851 3735 7854 3735 7855
      3737 7856 3737 7858 3738 7858 3740 7859
      3735 7859 3731 7863 3727 7887 3738 7892
      3747 7838
TIME...MOT...LOC 2247Z 258DEG 21KT 3737 7855 3735 7882

DS
Local storm report, Jul 10, 6:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      3 NE CRIPPLE CREEK      36.85N 81.06W
07/10/2013                   WYTHE              VA   911 CALL CENTER

            ROAD WASHED OUT NEAR THE INTERSECTION OF HUDDLE ROAD AND
            POPE ROAD LOCATED NEAR SLATE SPRING BRANCH. TIME
            ESTIMATED.

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:15 PM EDTSpecial Weather StatementRNKCity of Danville30 min
Jul 9, 9:14 PM EDTSpecial Weather StatementRNKCity of Danville31 min
Jul 9, 9:15 PM EDTSpecial Weather StatementRNKHalifax30 min
Jul 9, 9:33 PM EDTSpecial Weather StatementRNKHalifax42 min
Jul 10, 1:01 PM EDTSpecial Weather StatementRNKBath59 min
Jul 10, 1:20 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington55 min
Jul 10, 1:57 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, Rockbridge, City of Covington, City of Lexington63 min
Jul 10, 2:20 PM EDTAreal Flood AdvisoryRNKBotetourt, Craig3 hr
Jul 10, 2:27 PM EDTSpecial Weather StatementRNKFloyd33 min
Jul 10, 2:29 PM EDTSpecial Weather StatementRNKCity of Buena Vista31 min
Jul 10, 2:37 PM EDTSpecial Weather StatementRNKFloyd23 min
Jul 10, 2:43 PM EDTSpecial Weather StatementRNKTazewell32 min
Jul 10, 2:47 PM EDTSpecial Weather StatementRNKWythe28 min
Jul 10, 2:53 PM EDTSpecial Weather StatementRNKCity of Roanoke37 min
Jul 10, 2:56 PM EDTSpecial Weather StatementRNKTazewell34 min
Jul 10, 2:58 PM EDTSpecial Weather StatementRNKFranklin32 min
Jul 10, 2:59 PM EDTFlash Flood WatchRNKAlleghany, Bath, Bland, Botetourt, Carroll, Craig and 18 more11 hr
Jul 10, 3:03 PM EDTSpecial Weather StatementRNKFloyd27 min
Jul 10, 3:07 PM EDTSpecial Weather StatementRNKCarroll38 min
Jul 10, 3:09 PM EDTSpecial Weather StatementRNKGrayson36 min
Jul 10, 3:11 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem3 hr
Jul 10, 3:18 PM EDTSpecial Weather StatementRNKCity of Radford27 min
Jul 10, 3:25 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke, City of Salem3 hr
Jul 10, 3:27 PM EDTSpecial Weather StatementRNKWythe33 min
Jul 10, 3:31 PM EDTSpecial Weather StatementRNKCity of Roanoke29 min
Jul 10, 3:33 PM EDTSpecial Weather StatementRNKGrayson27 min
Jul 10, 3:34 PM EDTSpecial Weather StatementRNKMontgomery26 min
Jul 10, 3:48 PM EDTSpecial Weather StatementRNKBuckingham27 min
Jul 10, 3:50 PM EDTSpecial Weather StatementRNKPulaski25 min
Jul 10, 3:57 PM EDTSpecial Weather StatementRNKCity of Lynchburg33 min
Jul 10, 4:01 PM EDTSpecial Weather StatementRNKBuckingham29 min
Jul 10, 4:04 PM EDTSpecial Weather StatementRNKPulaski26 min
Jul 10, 4:15 PM EDTSpecial Weather StatementRNKBuckingham30 min
Jul 10, 4:17 PM EDTAreal Flood AdvisoryRNKBuckingham3 hr
Jul 10, 4:22 PM EDTSpecial Weather StatementRNKBuckingham23 min
Jul 10, 4:23 PM EDTSpecial Weather StatementRNKBedford37 min
Jul 10, 4:25 PM EDTSpecial Weather StatementRNKCity of Radford35 min
Jul 10, 4:40 PM EDTSpecial Weather StatementRNKMontgomery35 min
Jul 10, 4:43 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jul 10, 4:50 PM EDTSpecial Weather StatementRNKCarroll25 min
Jul 10, 5:03 PM EDTSpecial Weather StatementRNKPrince Edward12 min
Jul 10, 5:08 PM EDTFlash Flood WarningRNKPulaski6 hr
Jul 10, 5:14 PM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, City of Radford3 hr
Jul 10, 5:45 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jul 10, 5:49 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem26 min
Jul 10, 5:56 PM EDTSpecial Weather StatementRNKFranklin34 min
Jul 10, 6:15 PM EDTSpecial Weather StatementRNKCity of Roanoke45 min
Jul 10, 6:19 PM EDTSpecial Weather StatementRNKAppomattox26 min
Jul 10, 6:32 PM EDTSpecial Weather StatementRNKFranklin28 min
Jul 10, 6:42 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 10, 6:51 PM EDTSpecial Weather StatementRNKAppomattox24 min
Jul 10, 6:59 PM EDTSpecial Weather StatementRNKFranklin31 min
Jul 10, 7:18 PM EDTSpecial Weather StatementRNKBuckingham27 min
Jul 10, 7:32 PM EDTSpecial Weather StatementRNKFranklin28 min
Jul 10, 7:34 PM EDTAreal Flood AdvisoryRNKFranklin3 hr
Jul 10, 7:43 PM EDTSpecial Weather StatementRNKBuckingham17 min
Jul 10, 7:53 PM EDTSpecial Weather StatementRNKSmyth37 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.